MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 2.0 TEST KIT 24T (EUA); SIMPLE POINT-OF-CARE DEVICE TO DETECT SAR-COV-2 NUCLEIC ACID TARGETS

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 2.0 TEST KIT 24T (EUA); SIMPLE POINT-OF-CARE DEVICE TO DETECT SAR-COV-2 NUCLEIC ACID TARGETS
Catalog Number 192-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: simple point-of-care device to detect sar-cov-2 nucleic acid targets from clinical specimens in near-patient settings.The investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported an unknown number of false positive results with the id now covid-19 2.0 assay taken on unknown dates with an unknown sample type.Although requested, no patient information, including impact or outcome, was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2a: simple point-of-care device to detect sar-cov-2 nucleic acid targets from clinical specimens in near-patient settings additional information b3: date of event b5: the customer provided additional information indicating that one (1) false positive result occurred on (b)(6)2026 with a nasal sample.D4: lot number, expiration date, primary udi number as a result of obtaining the lot number involved in this event, the investigation has been reopened and is in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2a: simple point-of-care device to detect sar-cov-2 nucleic acid targets from clinical specimens in near-patient settings the required intake information to enable further investigation, such as the kit's lot number, was not provided and an investigation was not able to be performed.Notwithstanding, complaints against these trend codes are monitored to identify and track any out-of-trend / unexpected performance at the lot and product family level.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue as no information was provided for investigation.
 
Additional Manufacturer Narrative
D2a: simple point-of-care device to detect sar-cov-2 nucleic acid targets from clinical specimens in near-patient settings.Additional information.B3: date of event.B5: the customer provided additional information indicating that one (1) false positive result occurred on (b)(6) 2026 with a nasal sample.D4: lot number, expiration date, primary udi number.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000m993485 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 192-000 / lot: 000m993485, test base part number 192-430 / lot: 000m993485.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000m993485 showed that the complaint rate is 0.000912%.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description

Brand Name
ID NOW COVID-19 2.0 TEST KIT 24T (EUA)
Common Device Name
SIMPLE POINT-OF-CARE DEVICE TO DETECT SAR-COV-2 NUCLEIC ACID TARGETS
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key24199996
Report Number1221359-2026-00017
Device Sequence Number14826512
Product Code QWR
UDI-Device Identifier00811877011354
UDI-Public(01)00811877011354(17)270302(10)000M993485
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number192-000
Device Lot NumberM993485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/28/2026
02/09/2026
03/25/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date01/28/2026
02/11/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown